A 24 y/o college freshman who lives in a dormitory brought to the ER with complaints of fever, headache and neck stiffness. Lumbar puncture revealed gram negative diplococci. He was started on ceftriaxone and vancomycin. However, over the next two hours he develops complicated disease with renal failure and purpura. He becomes comatose and was intubated by the anesthetist for airway protection. After knowing that the patient likely has a meningococcal disease, the ER staff, the anesthetist and the residents who initially cared for the patient are very concerned and requests chemoprophylaxis. What is the most appropriate course of action?
A. Give Rifampin to the resident who collected blood from the patient
B. Give Rifampin to the anesthetist
C. Give Ceftriaxone to the Nurse who took care of the patient
D. Give Rifampin to the ER physician who initially evaluated the patient
E. Give Rifampin to all those who took care of the patient.
Copy Rights : USMLEGalaxy, LLC